Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 25, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jun 10, 2014, 1:59 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2014, 1:59 PM MDT (19:59 UTC)
- Expired
- Jun 10, 2014, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
863 WWUS75 KPIH 101959 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 159 PM MDT TUE JUN 10 2014 IDZ020-110300- /O.NEW.KPIH.WI.Y.0025.140610T2000Z-140611T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 159 PM MDT TUE JUN 10 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...THROUGH 9PM. * WINDS...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH AT TIMES. * LOCATIONS INCLUDE...IDAHO FALLS...REXBURG AND THE INL COMPLEX. THE STRONGEST WINDS WILL LIKELY REMAIN WEST OF I-15. * IMPACTS...HIGHER PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS. POCKETS OF BLOWING DUST AND LOW VISIBILITY CANNOT BE RULED OUT AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ021-110300- /O.CON.KPIH.LW.Y.0018.000000T0000Z-140611T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 159 PM MDT TUE JUN 10 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...THROUGH 9PM. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. * LOCATIONS INCLUDE...AMERICAN FALLS RESERVOIR. * IMPACTS...STRONG WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING OR SWAMPING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 10, 1:47 PM MDT, 12 minutes earlier.
Area forecast discussion, Jun 10, 1:47 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 147 PM MDT TUE JUN 10 2014 .SHORT TERM...TODAY THROUGH THURSDAY. STORM NUMBER ONE IS MOVING ACROSS EASTERN IDAHO THIS AFTERNOON. STORMS HAVE FIRED ACROSS THE REGION MAINLY UP ACROSS THE UPPER SNAKE PLAIN AND HIGHLANDS. THIS WILL BE THE HOT SPOT FOR ACTIVITY THROUGH THIS EVENING. WE MAY SEE A FEW STORMS FIRE FARTHER SOUTH ACROSS THE EASTERN AND SOUTHEASTERN MOUNTAINS AS WELL. WE ALREADY ARE SEEING HEAVY RAIN...GUSTY WINDS OVER 45 MPH AND SMALL HAIL...WITH THESE IMPACTS CARRYING THROUGH THE PERIOD AS WELL. THE OTHER STORY IS GUSTY WINDS ESPECIALLY ACROSS THE SNAKE PLAIN BEHIND THE FRONT. WINDS OF 20-40 MPH SUSTAINED WITH HIGHER GUSTS ARE LIKELY. THE HIGHEST WINDS ARE OVER THE UPPER PLAIN ESPECIALLY OUT ACROSS THE ARCO DESERT AND INL. WE HAVE ISSUED A WIND ADVISORY FOR THOSE AREAS UNTIL 9PM. WINDS ARE A BIT LIGHTER ACROSS THE REST OF THE PLAIN AND MAGIC VALLEY...BUT STRONG ENOUGH FOR A LAKE WIND ADVISORY ON AMERICAN FALLS RESERVOIR. HIGH PRESSURE BUILDS ACROSS EASTERN IDAHO FOR A QUIET OVERNIGHT AND MOST OF OUR WEDNESDAY. BY AFTERNOON...WE SHOULD SEE SOME CUMULUS DEVELOPMENT ACROSS THE MOUNTAINS. RIGHT NOW...THE CHANCE OF STORMS REMAINS BELOW 10 PERCENT. IF WE SEE ANYTHING DEVELOP...IT WILL BE MOST LIKELY AROUND OAKLEY AND CITY OF ROCKS. WE TRANSITION TO A BREEZY AND STORMY SOUTHWEST FLOW WEDNESDAY AND THURSDAY. AGAIN...THERE IS ABOUT A 10-15 PERCENT CHANCE OF MOUNTAIN STORMS THROUGH THURSDAY MORNING. MORE STORMS WILL DEVELOP IN THE AFTERNOON AND EVENING HOURS...WITH THE HIGHEST CHANCES NORTH OF A STANLEY-MACKAY-ISLAND PARK LINE. ELSEWHERE...WE ARE EXPECTING MORE ISOLATED COVERAGE IN THE MOUNTAINS. WE SHOULD MORE GUSTY WINDS...WHETHER IT'S WITH STORMS OR JUST NORMAL WIND. WE WILL ALSO SEE ANOTHER WARM DAY ACROSS THE BOARD WITH PLENTY OF 70S AND 80S...WITH A FEW SPOTS TRYING TO HIT 90. KEYES .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. WHILE THERE ARE SOME DIFFERENCE STILL SHOWING UP BETWEEN THE MODELS OUT IN THE MIDDLE AND END RANGE OF THE FORECAST...THERE REMAINS A GENERAL PATTERN/TREND SHAPING UP. IT LOOKS LIKE THE NEXT STORM PUSHES CLOSER ON FRIDAY...THEN OUR EAST ON SATURDAY. THIS LOOKS LIKE ANOTHER BREEZY PERIOD ACROSS THE AREA...ESPECIALLY FOR THE PLAIN. SHOWERS AND STORMS WILL REMAIN IN THE FORECAST...MOST LIKELY CLOSER TO MONTANA AND LEMHI COUNTY AND MORE ISOLATED COVERAGE FARTHER SOUTH. THE MODELS DIVERGE FOR EARLY NEXT WEEK IN TERMS OF STRENGTH AND TRACK OF THE NEXT SYSTEM. THE ECMWF IS FARTHER SOUTH AND MUCH STRONGER WITH THIS ONE VS. THE GFS...BUT IT STILL LOOKS UNSETTLED ACROSS EASTERN IDAHO. WE KEPT WITH THE THEME OF SOME SHOWERS AND STORMS GENERALLY ACROSS THE NORTH. ONE THING TO NOTE IS THAT WE WILL BE MUCH COOLER...IN FACT SEVERAL DEGREES BELOW AVERAGE ESPECIALLY IF THE ECMWF PANS OUT. THAT MEANS SOME POTENTIAL SNOW...YES WE SAID SNOW...FOR SOME HIGHER PEAKS ESPECIALLY AT NIGHT. KEEP THAT IN MIND IF YOU'RE HEADING OUT INTO THE BACKCOUNTRY. KEYES && .AVIATION...A FRONT MOVING THROUGH TODAY IS PRODUCING GUSTY SOUTHWEST WINDS AT ALL SITES. ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING NORTH OF KIDA...WHICH MAY PRODUCE OUTFLOW BOUNDARIES THAT WILL SHIFT THE WIND DIRECTION TEMPORARILY. OTHERWISE...VFR CONDITIONS THROUGH THE PERIOD. EP && .FIRE WEATHER...STRONG GUSTY WINDS ACROSS THE AREA TODAY ALONG WITH ISOLATED THUNDERSTORMS NORTH OF IDAHO FALLS BEHIND AN EXITING SURFACE FRONT. SOME THUNDERSTORMS MAY PRODUCE OUTFLOW BOUNDARIES THAT WILL CAUSE A TEMPORARY WIND SHIFT...BUT THE SNAKE PLAIN WILL SEE SOUTHWEST WINDS UNTIL 2300 MDT. A RIDGE WILL SET UP WEDNESDAY BRINGING SLIGHTLY COOLER TEMPERATURES...LIGHT WINDS...AND DRIER CONDITIONS. NEXT SYSTEM IS EXPECTED TO IMPACT OUR AREA ON THURSDAY AFTERNOON WITH ANOTHER ROUND OF MOUNTAIN THUNDERSTORMS...AHEAD OF ANOTHER COLD FRONT THAT WILL MOVE THROUGH FRIDAY NIGHT. EP && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FOR AMERICAN FALLS RESERVOIR UNTIL 9 PM MDT THIS EVENING IDZ021. WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ020. &&
In the hours before
Special weather statement, Jun 10, 12:20 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 1220 PM MDT TUE JUN 10 2014 IDZ019-020-101915- JEFFERSON ID-MADISON ID-FREMONT ID- 1220 PM MDT TUE JUN 10 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO NORTHWESTERN MADISON COUNTY IN SOUTHEAST IDAHO CENTRAL JEFFERSON COUNTY IN SOUTHEAST IDAHO AT 1212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES SOUTHEAST OF MUD LAKE...MOVING EAST AT 25 MPH. SMALL HAIL...MODERATE RAIN AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM AS IT MOVES EAST TOWARD REXBURG AND ST ANTHONY THROUGH 115 PM MDT. LOCATIONS IMPACTED THROUGH 115 PM MDT INCLUDE... PLANO AND THORNTON...INTERSTATE 15 SOUTH OF HAMER... EGIN...REXBURG...SUGAR CITY...AND ST ANTHONY. LAT...LON 4408 11171 4378 11159 4366 11259 4378 11264 TIME...MOT...LOC 1818Z 254DEG 23KT 4378 11233 HUSTON
Special weather statement, Jun 10, 12:56 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1256 PM MDT TUE JUN 10 2014
IDZ019-102000-
CLARK ID-FREMONT ID-
1256 PM MDT TUE JUN 10 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL FREMONT COUNTY IN EASTERN IDAHO
EXTREME NORTHEASTERN CLARK COUNTY IN EASTERN IDAHO
AT 1248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 14 MILES NORTHEAST OF KILGORE..MOVING EAST AT 20 MPH
ALONG THE MONTANA STATE LINE. BRIEF HEAVY RAIN...SMALL HAIL AND WIND
GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM AS IT MOVES TOWARD
HENRYS LAKE THROUGH 150 PM MDT.
LOCATIONS IMPACTED THROUGH 150 PM MDT INCLUDE...
RURAL NORTHEASTERN CLARK COUNTY...
RURAL NORTHERN FREMONT COUNTY...
HENRYS LAKE...
LAT...LON 4448 11182 4452 11183 4457 11169 4455 11161
4457 11156 4455 11148 4459 11153 4464 11152
4466 11149 4471 11149 4472 11141 4476 11139
4472 11131 4463 11122 4458 11122 4455 11116
TIME...MOT...LOC 1854Z 254DEG 17KT 4459 11173
HUSTONSpecial weather statement, Jun 10, 1:02 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 102 PM MDT TUE JUN 10 2014 IDZ019-020-102000- TETON ID-JEFFERSON ID-MADISON ID-FREMONT ID- 102 PM MDT TUE JUN 10 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN FREMONT COUNTY IN EASTERN IDAHO NORTHERN MADISON COUNTY IN SOUTHEAST IDAHO EAST CENTRAL JEFFERSON COUNTY IN SOUTHEAST IDAHO NORTHERN TETON COUNTY IN SOUTHEAST IDAHO AT 1254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PLANO...MOVING EAST AT 30 MPH. SMALL HAIL...BRIEF HEAVY RAIN AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM AS IT MOVES EAST ACROSS HIGHWAY 20 NEAR REXBURG AND TETON TOWARD CLEMENTSVILLE THROUGH 200 PM MDT. LOCATIONS IMPACTED THROUGH 200 PM MDT INCLUDE... REXBURG AND EGIN... SUGAR CITY... ST. ANTHONY... CLEMENTSVILLE... SQUIRREL... FELT... LAT...LON 4374 11197 4392 11199 4408 11104 4376 11104 TIME...MOT...LOC 1900Z 264DEG 32KT 4384 11186 HUSTON
Special weather statement, Jun 10, 1:38 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
138 PM MDT TUE JUN 10 2014
IDZ019-102030-
CLARK ID-FREMONT ID-
138 PM MDT TUE JUN 10 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL FREMONT COUNTY IN EASTERN IDAHO
NORTHEASTERN CLARK COUNTY IN EASTERN IDAHO
AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NORTH OF SPENCER...MOVING EAST AT 30 MPH. SMALL
HAIL...BRIEF HEAVY RAIN AND WIND GUSTS UP TO 45 MPH ARE EXPECTED
WITH THIS STORM AS IT MOVES EAST THROUGH CLARK COUNTY THROUGH 230 PM
MDT.
LOCATIONS IMPACTED THROUGH 230 PM MDT INCLUDE...
KILGORE...
LAT...LON 4437 11140 4433 11228 4450 11234 4457 11189
4456 11185 4452 11182 4457 11169 4455 11161
4457 11156 4455 11148 4456 11152 4461 11153
4466 11148 4465 11148
TIME...MOT...LOC 1935Z 257DEG 25KT 4443 11218
HUSTONSpecial weather statement, Jun 10, 1:54 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 154 PM MDT TUE JUN 10 2014 IDZ019-102100- CLARK ID-FREMONT ID- 154 PM MDT TUE JUN 10 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL FREMONT COUNTY IN EASTERN IDAHO EAST CENTRAL CLARK COUNTY IN EASTERN IDAHO AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NORTHEAST OF DUBOIS...MOVING EAST AT 30 MPH. SMALL HAIL...BRIEF HEAVY RAIN AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM AS IT MOVES EAST TOWARD LAST CHANCE THROUGH 3 PM MDT. LOCATIONS IMPACTED THROUGH 3 PM MDT INCLUDE... LAST CHANCE... ISLAND PARK AND PONDS LODGE... LAT...LON 4450 11120 4417 11115 4416 11203 4434 11206 TIME...MOT...LOC 1953Z 265DEG 24KT 4426 11192 HUSTON
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:20 PM MDT | Special Weather Statement | PIH | Jefferson, Madison | 55 min |
| Jun 10, 12:56 PM MDT | Special Weather Statement | PIH | Fremont | 64 min |
| Jun 10, 1:02 PM MDT | Special Weather Statement | PIH | Madison, Teton | 58 min |
| Jun 10, 1:38 PM MDT | Special Weather Statement | PIH | Fremont | 52 min |
| Jun 10, 1:54 PM MDT | Special Weather Statement | PIH | Fremont | 66 min |
| Jun 10, 2:24 PM MDT | Special Weather Statement | PIH | Fremont | 51 min |
| Jun 10, 3:40 PM MDT | Special Weather Statement | PIH | Fremont | 20 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.